Alert archive / Oklahoma / Flash Flood Warnings in 2015

Flash Flood Warning 20, NWS Norman, OK

May 9, 20156 counties in Oklahoma

NWS Norman, OK issued this flash flood warning at May 9, 2015, 1:27 PM CDT for 6 counties in Oklahoma. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2015, 1:27 PM CDT (18:27 UTC)
Expired
May 9, 2015, 6:00 PM CDT
In force
5 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Canadian County, OK, Cleveland County, OK, Garvin County, OK, Grady County, OK, McClain County, OK, Oklahoma County, OK

The radar

The Norman radar (KTLX), 22 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 4:40 PM CDTFLASH FLOODNorman, OKSTREETS FLOODED AND CARS STALLED OUT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 193 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.5 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
320 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WGUS54 KOUN 091827
FFWOUN
OKC017-027-049-051-087-109-092130-
/O.NEW.KOUN.FF.W.0020.150509T1827Z-150509T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
127 PM CDT SAT MAY 9 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
  OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
  EASTERN CANADIAN COUNTY IN CENTRAL OKLAHOMA...
  NORTHWESTERN GARVIN COUNTY IN SOUTHERN OKLAHOMA...
  NORTHEASTERN GRADY COUNTY IN CENTRAL OKLAHOMA...
  CLEVELAND COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 430 PM CDT
    
* AT 123 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAINFALL RATES OF ONE TO TWO INCHES PER HOUR SPREADING OVER THE 
  WARNED AREA. MUCH OF THE WARNED AREA HAS RECEIVED BETWEEN FIVE AND 
  TEN INCHES OF RAIN IN RECENT DAYS. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  OKLAHOMA CITY...NORMAN...EDMOND...MOORE...MIDWEST CITY...DEL
  CITY...EL RENO...NEWCASTLE...BLANCHARD...PURCELL...YUKON...
  BETHANY...MUSTANG...CHOCTAW...WARR ACRES...THE VILLAGE...NOBLE...
  TUTTLE...PIEDMONT AND HARRAH.

ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS FLASH FLOODING IS EXPECTED. MOVE TO HIGHER GROUND NOW. ACT 
QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3485 9713 3485 9770 3572 9813 3572 9716
      3500 9714

$$
5 follow-up statements
199 
WGUS74 KOUN 091904
FFSOUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
204 PM CDT SAT MAY 9 2015

OKC017-027-049-051-087-109-092130-
/O.CON.KOUN.FF.W.0020.000000T0000Z-150509T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCLAIN OK-OKLAHOMA OK-CANADIAN OK-GARVIN OK-GRADY OK-CLEVELAND OK-
204 PM CDT SAT MAY 9 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
MCCLAIN...OKLAHOMA...EASTERN CANADIAN...NORTHWESTERN GARVIN...
NORTHEASTERN GRADY AND CLEVELAND COUNTIES...

AT 201 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA. 

THE THREAT FOR DANGEROUS FLASH FLOODING IS INCREASING ACROSS THE 
OKLAHOMA CITY METRO AREA. AVOID FLOODED ROADWAYS AND SEEK HIGHER 
GROUND NOW! 

BETWEEN 5 AND 10 INCHES HAVE FALLEN OVER THE WARNED AREA IN RECENT 
DAYS. ADDITIONAL RAINFALL WILL RESULT IN A HIGH RISK OF FLASH 
FLOODING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OKLAHOMA CITY...NORMAN...EDMOND...MIDWEST CITY...MOORE...DEL CITY...
EL RENO...STELLA...YUKON...BETHANY...CONCHO...MUSTANG...THE
VILLAGE...WARR ACRES...CHOCTAW...PURCELL...NEWCASTLE...NOBLE...
HARRAH...TUTTLE...NICHOLS HILLS...SPENCER...PIEDMONT...
SLAUGHTERVILLE...BLANCHARD...JONES...NICOMA PARK...LEXINGTON...UNION
CITY AND GOLDSBY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER FIND ANOTHER ROUTE
OVER HIGHER GROUND.

&&

LAT...LON 3485 9713 3485 9770 3572 9813 3572 9716
      3500 9714

$$
361 
WGUS74 KOUN 091955
FFSOUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
255 PM CDT SAT MAY 9 2015

OKC017-027-049-051-087-109-092130-
/O.CON.KOUN.FF.W.0020.000000T0000Z-150509T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCLAIN OK-OKLAHOMA OK-CANADIAN OK-GARVIN OK-GRADY OK-CLEVELAND OK-
255 PM CDT SAT MAY 9 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
MCCLAIN...OKLAHOMA...EASTERN CANADIAN...NORTHWESTERN GARVIN...
NORTHEASTERN GRADY AND CLEVELAND COUNTIES...

AT 253 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
SCATTERED HEAVY RAIN ACROSS THE WARNED AREA....PARTICULARLY OVER 
NORTHERN OKLAHOMA CITY AND SOUTHEAST OF NORMAN.

ADDITIONAL WAVES OF HEAVY RAIN WILL MOVE OVER THE WARNED AREA BY 4 
PM. RAINFALL AMOUNTS OF ONE TO TWO INCHES REMAIN POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3485 9713 3485 9770 3572 9813 3572 9716
      3500 9714

$$
751 
WGUS74 KOUN 092027
FFSOUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
327 PM CDT SAT MAY 9 2015

OKC017-027-049-051-087-109-092130-
/O.CON.KOUN.FF.W.0020.000000T0000Z-150509T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCLAIN OK-OKLAHOMA OK-CANADIAN OK-GARVIN OK-GRADY OK-CLEVELAND OK-
327 PM CDT SAT MAY 9 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
MCCLAIN...OKLAHOMA...EASTERN CANADIAN...NORTHWESTERN GARVIN...
NORTHEASTERN GRADY AND CLEVELAND COUNTIES...

AT 325 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN MOVING INTO THE OKLAHOMA CITY METRO AREA...INCLUDING 
NORMAN. THESE STORMS WILL MOVE ACROSS AREAS THAT HAVE RECEIVED 
BETWEEN FIVE AND TEN INCHES OF RAIN IN RECENT DAYS.

DANGEROUS FLASH FLOODING REMAINS POSSIBLE.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3485 9713 3485 9770 3572 9813 3572 9716
      3500 9714

$$
564 
WGUS74 KOUN 092050
FFSOUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT SAT MAY 9 2015

OKC017-027-049-051-087-109-092130-
/O.CON.KOUN.FF.W.0020.000000T0000Z-150509T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCLAIN OK-OKLAHOMA OK-CANADIAN OK-GARVIN OK-GRADY OK-CLEVELAND OK-
350 PM CDT SAT MAY 9 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
MCCLAIN...OKLAHOMA...SOUTHEASTERN CANADIAN...NORTHWESTERN GARVIN...
NORTHEASTERN GRADY AND CLEVELAND COUNTIES...

AT 348 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA....PARTICULARLY NEAR INTERSTATE 35 
IN MOORE IN NORMAN. THIS AREA HAS RECEIVED BETWEEN FIVE AND TEN 
INCHES OF RAIN IN RECENT DAYS...SO THE RISK OF FLASH FLOODING IS 
HIGH. 

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH TO ONE INCH ARE 
POSSIBLE BY 4:30 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3485 9713 3485 9770 3535 9795 3555 9769
      3572 9716 3500 9714

$$
325 
WGUS54 KOUN 092118
FFWOUN
OKC017-027-049-051-087-109-092300-
/O.EXT.KOUN.FF.W.0020.000000T0000Z-150509T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
418 PM CDT SAT MAY 9 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
  OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
  SOUTHEASTERN CANADIAN COUNTY IN CENTRAL OKLAHOMA...
  NORTHWESTERN GARVIN COUNTY IN SOUTHERN OKLAHOMA...
  NORTHEASTERN GRADY COUNTY IN CENTRAL OKLAHOMA...
  CLEVELAND COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 600 PM CDT
    
* AT 416 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN FROM DIBBLE TO NORMAN TO STANLEY DRAPER LAKE. ONE TO 
  TWO INCHES OF RAIN HAVE FALLEN IN THE PAST 3 HOURS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  OKLAHOMA CITY...NORMAN...SOUTHEASTERN EDMOND...MOORE...MIDWEST
  CITY...DEL CITY...NEWCASTLE...BLANCHARD...PURCELL...YUKON...
  BETHANY...MUSTANG...CHOCTAW...WARR ACRES...THE VILLAGE...NOBLE...
  TUTTLE...HARRAH...SLAUGHTERVILLE AND SPENCER.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 6 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3485 9713 3485 9770 3535 9795 3555 9769
      3572 9716 3500 9714

$$

MBS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 9, 12:43 PM CDT, 44 minutes earlier.

Area forecast discussion, May 9, 12:43 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1243 PM CDT SAT MAY 9 2015

.DISCUSSION...
SEE AVIATION

&&

.AVIATION...
AN UPPER LEVEL THUNDERSTORM SYSTEM CONTINUED TO APPROACH THE
SOUTHERN PLAINS. SEVERE TSRA CONTINUES TO BREAK OUT ACROSS
SOUTHWEST OKLAHOMA... WITH MARGINAL GR AS THE MAIN THREAT.
EXPECTING STORMS TO RAMP UP BY 21Z... AFFECTING MOST OF OUR
TERMINALS THROUGH THE EVENING. THE STORM ACTIVITY SHOULD BE
DECREASING WEST TO EAST BY EARLY MORNING... AS THE UPPER LOW
CONTINUES IT TRACK INTO THE CENTRAL PLAINS.

&&

.PREV DISCUSSION... /ISSUED 1034 AM CDT SAT MAY 9 2015/

UPDATE...
TWO AREAS OF SHOWERS/STORMS THIS MORNING. ONE IN SE PARTS OF THE
FA AND THE OTHER AREA IS AFFECTING WESTERN OK. THIS ACTIVITY IS
EXPECTED TO CONTINUE OVER THE NEXT FEW HOURS BUT DECREASE/DIMINISH
EARLY TO MID-AFTERNOON. THERE ARE SOME QUESTIONS ABOUT THIS
AFTERNOON/EVENING DUE TO THE MORNING CONVECTION BUT ADDITIONAL
STORMS ARE STILL POSSIBLE LATE THIS AFTERNOON/EVENING WITH SOME
MODELS CURRENTLY SHOWING THE BEST CHANCE IN PARTS OF SOUTHERN
OK/WESTERN NORTH TEXAS. FURTHER NORTH THERE COULD BE OTHER STORMS
BUT MAY BE MORE SCATTERED. SEVERE STORMS WILL STILL BE POSSIBLE
ESPECIALLY IF HAVE A CHANCE TO RECOVER FROM THIS MORNING. HEAVY
RAIN AND FLASH FLOODING WILL BE A CONCERN THROUGHOUT THE DAY AND
TONIGHT.

MADE SOME ADJUSTMENTS TO POP/WX GRIDS TO ACCOUNT FOR MORNING
ACTIVITY... THEN LOWERED CHANCES FOR LATE AFTERNOON AND THEN
INCREASE POPS IN THE SOUTH FOR THIS EVENING. UPDATES OUT SHORTLY.

PREV DISCUSSION... /ISSUED 330 AM CDT SAT MAY 9 2015/

DISCUSSION...
ANOTHER MESSY SCENARIO SETTING UP FOR THE COMING DAY WITH RESPECT
TO CONVECTION AND SEVERE POTENTIAL.

EXPECT THAT WE WILL SEE CONVECTION REDEVELOP EARLY THIS MORNING TO
OUR WEST AND SOUTHWEST THAT WILL MOVE EAST AND NORTHEAST ACROSS
PORTIONS OF THE AREA THROUGH THE MORNING HOURS. ELEVATED
INSTABILITY AND WIND SHEAR LOOK TO BE SUFFICIENT FOR SOME
SEVERE... MAINLY HAIL... TO BE POSSIBLE WITH THIS ACTIVITY. THE
QUESTION IS THEN, WHAT IMPACT WILL THIS HAVE ON AFTN STORM
DEVELOPMENT AND ITS INTENSITY.

CURRENT THOUGHT IS THAT MORNING CONVECTION SHOULD PUSH EAST AND
NORTHEAST SUFFICIENTLY EARLY THAT THE AIRMASS TO THE EAST OF THE
DRYLINE WILL RECOVER SUFFICIENTLY THAT ADDITIONAL THUNDERSTORM
DEVELOPMENT WILL OCCUR DURING THE AFTN HOURS FROM THE HIGH PLAINS
BACK SOUTH INTO THE OKLAHOMA AND TEXAS PANHANDLES. SUPERCELL
THUNDERSTORMS CAPABLE OF ALL TYPES OF SEVERE WEATHER WILL BE
POSSIBLE WITH THESE STORMS. APPEARS THAT WESTERN/NORTHWESTERN HALF
OF THE OKLAHOMA WILL HAVE THE HIGHEST POTENTIAL FOR THESE MOST
SEVERE STORMS. HOWEVER LOCATIONS FURTHER SOUTH WILL STILL HAVE
POTENTIAL AS INSTABILITY AND WIND SHEAR WILL BE MORE THAN
SUFFICIENT FOR SEVERE STORMS... JUST MORE UNCERTAINTY AS TO
RECOVERY FROM MORNING CONVECTION MAY EXIST THERE.

WE THEN TURN TO SATURDAY NIGHT AND SUNDAY... LATE NIGHT
REDEVELOPMENT LOOKS POSSIBLE ACROSS PORTIONS OF THE AREA AND THEN
AGAIN SUNDAY AFTERNOON ALONG AN ADVANCING COLD FRONT. BY SUNDAY
AFTERNOON THIS FRONT IS EXPECTED TO BE ADVANCING THROUGH NORTH
CENTRAL INTO SOUTHWEST OKLAHOMA... WHICH IS QUITE A BIT SLOWER
THAN WAS PREVIOUS MODELS WOULD HAVE INDICATED. MODELS ALSO SHOW...
UNFORTUNATELY... VERY HIGH PRECIP TOTALS ASSOCIATED WITH THIS
CONVECTION FOR SUNDAY AFTERNOON AND NIGHT. THERE IS A SEVERE RISK
FOR SUNDAY... BUT THINK THAT ADDITIONAL PRECIP WILL BE MAIN IMPACT
WITH THE STORMS ON SUNDAY. THIS WILL RESULT IN THE NEED TO EXTEND
THE FLOOD WATCH INTO MONDAY MORNING ACROSS MUCH OF THE SAME AREAS
THAT ARE CURRENTLY UNDER THE WATCH.

AFTER THIS SHOULD SEE A COUPLE OF RATHER TRANQUIL AND DRY DAYS
BEFORE SOUTHWEST FLOW BRINGS MORE PRECIP CHANCES BACK INTO THE
AREA BY MID-WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  74  63  77  52 /  80  50  50  40
HOBART OK         74  58  79  50 /  70  30  20  20
WICHITA FALLS TX  76  62  79  54 /  70  60  60  40
GAGE OK           74  51  75  44 / 100  30  10  10
PONCA CITY OK     74  63  78  49 /  50  50  40  30
DURANT OK         76  67  77  59 /  80  70  80  80

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ006>008-011>013-
     015>048-050>052.

TX...FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ083>090.

&&

25/11/67
Hazardous weather outlook, May 9, 11:11 AM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1111 AM CDT SAT MAY 9 2015

OKZ004>048-050>052-TXZ083>090-101615-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1111 AM CDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
THERE IS A ENHANCED RISK OF SEVERE STORMS ACROSS WESTERN AND PARTS
OF CENTRAL AND SOUTH CENTRAL OKLAHOMA... AND ALL OF WESTERN
NORTH TEXAS.

LOCATION...
THE ENHANCED RISK AREA IS GENERALLY WEST OF A LINE FROM MEDFORD
AND ENID... TO KINGFISHER AND MUSTANG... TO PAULS VALLEY AND
ARDMORE OKLAHOMA. THIS INCLUDES ALL OF WESTERN NORTH TEXAS. A
SLIGHT RISK COVERS THE REST OF NORTH CENTRAL... CENTRAL... SOUTH
CENTRAL... AND SOUTHEAST OKLAHOMA.

TIMING...
A SEVERE STORM OR TWO WILL BE POSSIBLE THROUGH EARLY AFTERNOON BUT THE
MOST SIGNIFICANT SEVERE THREAT WILL EVOLVE FROM 4 PM TO 10 PM.

IMPACTS...
TORNADOES POSSIBLE LATE THIS AFTERNOON AND EVENING... ESPECIALLY
ACROSS PARTS OF WESTERN OKLAHOMA. VERY LARGE HAIL UP TO BASEBALL
SIZE DAMAGING WINDS TO 70 MPH HEAVY RAINFALL MAY LEAD TO FLASH
FLOODING AND RIVER FLOODING IN SOME AREAS.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS MUCH OF
THE DAY...BUT ESPECIALLY IN THE 4 PM TO 10 PM WINDOW...WHEN THE
MORE SIGNIFICANT SEVERE THREAT IS EXPECTED.

DISCUSSION...
ANOTHER COMPLEX SEVERE WEATHER SETUP IS FORECAST TODAY AND
TONIGHT.

A COUPLE AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
AFFECT PARTS OF WESTERN OKLAHOMA AND SOUTH CENTRAL OKLAHOMA AND
NORTH TEXAS. THIS ACTIVITY MAY DECREASE SOME BY AROUND MID-
AFTERNOON.

THE MORE SIGNIFICANT SEVERE WEATHER IS EXPECTED TO BE LATE THIS
AFTERNOON AND EVENING. SEVERE STORMS WILL BE POSSIBLE EAST OF THE
DRYLINE. THE PROGRESSION AND INTENSITY OF THE SEVERE STORMS LATE
THIS AFTERNOON AND EVENING WILL DEPEND ON THE EVOLUTION AND
RECOVERY FROM THE EARLY STORMS. VERY LARGE HAIL... DAMAGING WIND
GUSTS... AND TORNADOES ARE POSSIBLE. THE POTENTIAL FOR SEVERE
STORMS WILL DECREASE OVERNIGHT BUT STORMS WILL REMAIN POSSIBLE
INTO EARLY SUNDAY.

.HEAVY RAIN...
ADDITIONAL HEAVY RAIN WILL BE LIKELY IN SOME AREAS TODAY AND
TONIGHT WHICH COULD LEAD TO FLASH FLOODING. RIVER FLOODING WILL
ALSO OCCUR THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
SEVERE STORMS WILL REMAIN IN THE FORECAST SUNDAY...AS THE STRONG
STORM SYSTEM SLOWLY MOVES THROUGH THE REGION. STRONG TO POTENTIALLY
SEVERE STORMS MAY BE ONGOING SUNDAY MORNING...BUT A MORE
SUBSTANTIAL THREAT OF SEVERE STORMS WILL DEVELOP DURING THE MID
TO LATE AFTERNOON HOURS AHEAD OF A SLOW MOVING FRONT. ADEQUATE
INSTABILITY AND WIND SHEAR WILL BE PRESENT FOR VERY LARGE HAIL AND
DAMAGING WINDS. A LOW TORNADO THREAT WILL ALSO EXIST WITH ANY
STRONGER STORMS. STORMS WILL LIKELY LINGER INTO SUNDAY NIGHT AS
THEY SLOWLY MOVE EAST...WITH A BREAK IN THUNDERSTORMS MONDAY.

STORMS THEN RETURN TO THE FORECAST LATE TUESDAY NIGHT THROUGH NEXT
WEEKEND. SOME STRONG TO SEVERE STORM POTENTIAL MAY EXIST BY LATE
NEXT WEEK INTO NEXT WEEKEND.

.HEAVY RAIN...
VERY HEAVY RAINFALL MAY OCCUR SUNDAY AS SEVERAL ROUNDS OF
THUNDERSTORMS MOVE OVER THE SAME AREAS. THIS WILL LIKELY LEAD TO
ADDITIONAL FLASH FLOODING AND RIVER FLOODING CONCERNS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

AUSTIN/EM

In the hours before

Special weather statement, May 9, 11:39 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1139 AM CDT SAT MAY 9 2015

OKZ048-052-091715-
ATOKA OK-BRYAN OK-
1139 AM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATOKA AND CENTRAL
BRYAN COUNTIES UNTIL 1215 PM CDT...

AT 1136 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR TUSHKA TO NEAR ALBANY...MOVING NORTHEAST AT 55 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
ATOKA...BOKCHITO...BENNINGTON...TUSHKA...CANEY...LANE...ALBANY...
BLUE...UTICA...DAISY...BENTLEY...WADE...MCGEE CREEK LAKE AND REDDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3451 9578 3416 9578 3416 9598 3412 9594
      3394 9594 3387 9584 3386 9576 3384 9585
      3389 9593 3386 9595 3387 9600 3386 9600
      3384 9615 3381 9618 3381 9616 3377 9617
      3375 9623 3437 9624 3459 9567 3451 9567
TIME...MOT...LOC 1636Z 246DEG 47KT 3431 9612 3385 9614
Special weather statement, May 9, 11:57 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1157 AM CDT SAT MAY 9 2015

OKZ021-022-034>036-091730-
GREER OK-BECKHAM OK-KIOWA OK-JACKSON OK-WASHITA OK-
1157 AM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GREER...SOUTHEASTERN
BECKHAM...NORTHWESTERN KIOWA...NORTH CENTRAL JACKSON AND SOUTHWESTERN
WASHITA COUNTIES UNTIL 1230 PM CDT...

AT 1154 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MANGUM...
MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF QUARTER...
POTENTIALLY SEVERE WINDS GUSTING AROUND 55 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
HOBART...MANGUM...GRANITE...SENTINEL...BLAIR...LONE WOLF...
ROOSEVELT...ROCKY...WILLOW...HESTER...ALTUS-LUGERT LAKE AND BRINKMAN.

LAT...LON 3474 9954 3504 9960 3523 9903 3483 9889
TIME...MOT...LOC 1654Z 240DEG 32KT 3491 9950
Special weather statement, May 9, 12:23 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1223 PM CDT SAT MAY 9 2015

OKZ022-034>036-091800-
GREER OK-KIOWA OK-JACKSON OK-WASHITA OK-
1223 PM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GREER...KIOWA...
NORTHEASTERN JACKSON AND SOUTHEASTERN WASHITA COUNTIES UNTIL 100 PM
CDT...

AT 1221 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR LONE WOLF TO 4 MILES EAST OF MARTHA...MOVING EAST AT 30
MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS 40 TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
ALTUS...HOBART...BLAIR...LONE WOLF...MOUNTAIN PARK...ROOSEVELT...
GOTEBO...ROCKY...FRIENDSHIP...COOPERTON...ALTUS AIR FORCE BASE...
WARREN...CLOUD CHIEF...TOM STEED RESERVOIR AND EASTERN ALTUS-LUGERT
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3532 9872 3473 9886 3460 9937 3510 9929
TIME...MOT...LOC 1721Z 247DEG 27KT 3496 9925 3471 9932
Local storm report, May 9, 12:30 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1230 PM CDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     HAIL             6 N INDIAHOMA           34.71N 98.75W
05/09/2015  E1.00 INCH       COMANCHE           OK   PUBLIC

&&

EM
Local storm report, May 9, 12:57 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1257 PM CDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             CEMENT                  34.94N 98.14W
05/09/2015  E1.00 INCH       CADDO              OK   STORM CHASER

            NICKEL TO QUARTER SIZE HAIL REPORTED.

&&

EM
Special weather statement, May 9, 1:07 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
107 PM CDT SAT MAY 9 2015

OKZ024-027-091830-
CANADIAN OK-GRADY OK-
107 PM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CANADIAN AND
NORTHWESTERN GRADY COUNTIES UNTIL 130 PM CDT...

AT 105 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR POCASSET...
MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3508 9794 3510 9809 3549 9807 3540 9773
TIME...MOT...LOC 1805Z 211DEG 31KT 3520 9799

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:22 PM CDTSpecial Weather StatementOUNLincoln23 min
May 8, 7:24 PM CDTSpecial Weather StatementOUNMarshall36 min
May 8, 7:25 PM CDTFlash Flood WarningOUNCarter, Garvin, Jefferson, Love, Murray, Stephens4 hr
May 8, 7:43 PM CDTTornado WarningOUNHughes32 min
May 8, 7:49 PM CDTSevere Thunderstorm WarningOUNCarter, Cleveland, Garvin, Jefferson, Johnston, Love and 6 more56 min
May 8, 8:06 PM CDTRiver Flood WarningOUNGreer, Jackson23 hr
May 8, 8:08 PM CDTRiver Flood WarningOUNCotton, Jefferson, Tillman5 days
May 8, 8:08 PM CDTRiver Flood WarningOUNLove26 days
May 8, 8:12 PM CDTFlash Flood WarningOUNAtoka, Bryan, Coal, Hughes, Johnston, Marshall and 2 more3 hr
May 8, 8:22 PM CDTSevere Thunderstorm WarningOUNHughes, Pottawatomie, Seminole38 min
May 8, 8:30 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc, Seminole45 min
May 8, 8:46 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Carter, Coal, Johnston, Love and 3 more44 min
May 8, 8:56 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc, Seminole49 min
May 8, 9:06 PM CDTTornado WarningOUNHughes24 min
May 8, 9:13 PM CDTTornado WarningOUNHughes32 min
May 8, 9:46 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Carter, Johnston, Love, Marshall44 min
May 8, 9:54 PM CDTRiver Flood WarningOUNOklahoma11 hr
May 8, 10:26 PM CDTSevere Thunderstorm WarningOUNBryan, Marshall49 min
May 8, 11:13 PM CDTSpecial Weather StatementOUNBryan32 min
May 9, 12:14 AM CDTSpecial Weather StatementOUNBryan31 min
May 9, 12:47 AM CDTRiver Flood WarningOUNCarter, Johnston, Murray4 days
May 9, 1:03 AM CDTSpecial Weather StatementOUNBryan27 min
May 9, 1:21 AM CDTSevere Thunderstorm WarningOUNBryan39 min
May 9, 1:47 AM CDTRiver Flood WarningOUNLincoln, Oklahoma, Pottawatomie37 hr
May 9, 2:57 AM CDTRiver Flood WarningOUNBryan4 days
May 9, 6:28 AM CDTSpecial Weather StatementOUNJackson32 min
May 9, 7:06 AM CDTSpecial Weather StatementOUNGreer, Harmon39 min
May 9, 7:07 AM CDTSpecial Weather StatementOUNTillman38 min
May 9, 7:46 AM CDTSpecial Weather StatementOUNComanche, Stephens29 min
May 9, 8:03 AM CDTSpecial Weather StatementOUNRoger Mills27 min
May 9, 8:16 AM CDTSpecial Weather StatementOUNDewey44 min
May 9, 8:34 AM CDTSpecial Weather StatementOUNCanadian, Carter, Garvin, Grady, Murray26 min
May 9, 8:40 AM CDTSpecial Weather StatementOUNDewey, Ellis35 min
May 9, 9:25 AM CDTSpecial Weather StatementOUNBeckham35 min
May 9, 9:32 AM CDTAreal Flood AdvisoryOUNCarter, Garvin, Johnston, Love, Marshall, Murray3 hr
May 9, 10:04 AM CDTSpecial Weather StatementOUNMarshall26 min
May 9, 10:37 AM CDTFlash Flood WarningOUNAtoka, Bryan, Johnston, Marshall4 hr
May 9, 10:38 AM CDTSpecial Weather StatementOUNAtoka, Marshall37 min
May 9, 11:32 AM CDTFlash Flood WarningOUNAtoka, Bryan4 hr
May 9, 11:39 AM CDTSpecial Weather StatementOUNAtoka36 min
May 9, 11:53 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Grady, Stephens52 min
May 9, 11:57 AM CDTSpecial Weather StatementOUNGreer, Kiowa33 min
May 9, 12:20 PM CDTSevere Thunderstorm WarningOUNJefferson, Stephens40 min
May 9, 12:23 PM CDTSpecial Weather StatementOUNKiowa37 min
May 9, 12:29 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa46 min
May 9, 12:33 PM CDTSevere Thunderstorm WarningOUNComanche, Jackson, Kiowa, Tillman42 min
May 9, 12:52 PM CDTSevere Thunderstorm WarningOUNCotton, Grady, Stephens53 min
May 9, 1:07 PM CDTSpecial Weather StatementOUNCanadian23 min
May 9, 1:14 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa, Washita46 min
May 9, 1:17 PM CDTFlash Flood WarningOUNCaddo, Canadian, Comanche, Grady, Kiowa, Stephens and 2 more3 hr
May 9, 1:31 PM CDTSpecial Weather StatementOUNCanadian29 min
May 9, 1:42 PM CDTSpecial Weather StatementOUNCleveland33 min
May 9, 1:47 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain, Stephens43 min
May 9, 2:01 PM CDTSpecial Weather StatementOUNCaddo29 min
May 9, 2:02 PM CDTSpecial Weather StatementOUNOklahoma28 min
May 9, 2:10 PM CDTSpecial Weather StatementOUNPottawatomie35 min
May 9, 2:14 PM CDTFlash Flood WarningOUNCleveland, Lincoln, Pottawatomie, Seminole6 hr
May 9, 2:15 PM CDTSpecial Weather StatementOUNBryan30 min
May 9, 2:29 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Johnston14 min
May 9, 2:58 PM CDTSpecial Weather StatementOUNJohnston32 min
May 9, 3:09 PM CDTFlash Flood WarningOUNAtoka, Carter, Coal, Hughes, Johnston, Murray and 1 more3 hr
May 9, 3:18 PM CDTSpecial Weather StatementOUNCleveland, McClain, Oklahoma27 min
May 9, 3:34 PM CDTSpecial Weather StatementOUNHughes26 min
May 9, 3:54 PM CDTSpecial Weather StatementOUNCoal36 min
May 9, 4:08 PM CDTSpecial Weather StatementOUNPontotoc37 min
May 9, 4:30 PM CDTSpecial Weather StatementOUNCoal30 min
May 9, 4:46 PM CDTAreal Flood AdvisoryOUNHughes, Pontotoc, Seminole119 min
May 9, 4:48 PM CDTSevere Thunderstorm WarningOUNHughes42 min
May 9, 4:52 PM CDTFlash Flood WarningOUNHughes, Pontotoc, Seminole4 hr
May 9, 4:55 PM CDTSevere Thunderstorm WarningOUNTillman50 min
May 9, 4:56 PM CDTSevere Thunderstorm WarningOUNLove, Marshall49 min
May 9, 5:28 PM CDTTornado WarningOUNLove, Marshall32 min
May 9, 5:34 PM CDTSpecial Weather StatementOUNCotton26 min
May 9, 5:35 PM CDTFlash Flood WarningOUNComanche, Cotton, Tillman3 hr
May 9, 5:40 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman50 min
May 9, 5:49 PM CDTAreal Flood WarningOUNCleveland, Garvin, Grady, Lincoln, McClain, Oklahoma and 2 more5 hr
May 9, 5:49 PM CDTTornado WarningOUNCotton26 min
May 9, 6:00 PM CDTRiver Flood WarningOUNJefferson, Love4 days
May 9, 6:10 PM CDTSevere Thunderstorm WarningOUNBryan, Johnston, Marshall50 min
May 9, 6:12 PM CDTTornado WarningOUNCotton33 min

Nearby

Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.